Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 38, NWS St. Louis, MO

May 20, 2025Crawford County, Missouri

NWS St. Louis, MO issued this river flood warning at May 20, 2025, 9:44 AM CDT for Crawford County, Missouri. It took effect at May 20, 2025, 5:23 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2025, 9:44 AM CDT (14:44 UTC)
In effect from
May 20, 2025, 5:23 PM CDT
Expired
May 21, 2025, 10:01 AM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Crawford County, MO

The radar

The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Steelville (SEEM7).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

213 
WGUS43 KLSX 201444
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
944 AM CDT Tue May 20 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following river in Missouri...

  Meramec River near Sullivan.

  Meramec River near Steelville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC055-221-220245-
/O.NEW.KLSX.FL.W.0037.250520T2151Z-250524T0400Z/
/SLLM7.1.ER.250520T2151Z.250521T1800Z.250522T2221Z.UU/
944 AM CDT Tue May 20 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Sullivan.

* WHEN...From this afternoon to Friday evening.

* IMPACTS...At 17.0 feet, At this height the entire Arapaho 
  campground will be under water.

* ADDITIONAL DETAILS...
  - At 9:29 AM CDT Tuesday the stage was 8.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 16.4 feet early tomorrow
    afternoon.
  - Flood stage is 11.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Wed   Thu   Fri   Sat   Sun

Meramec River
  Sullivan     11.0    8.1     16.3  13.2  9.1   7.2   6.3



&&

LAT...LON 3801 9122 3807 9126 3816 9116 3828 9110
      3832 9097 3839 9091 3839 9082 3825 9092
      3823 9105 3808 9111


$$

MOC055-220245-
/O.NEW.KLSX.FL.W.0038.250520T2223Z-250523T1100Z/
/SEEM7.1.ER.250520T2223Z.250521T0600Z.250522T0440Z.NO/
944 AM CDT Tue May 20 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Meramec River near Steelville.

* WHEN...From this afternoon to Friday morning.

* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky 
  Clover campgrounds begin to flood.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Tuesday the stage was 7.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 14.7 feet just after
    midnight tonight.
  - Flood stage is 12.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Wed   Thu   Fri   Sat   Sun

Meramec River
  Steelville   12.0    7.4     14.2  9.7   5.6   4.0   3.3



&&

LAT...LON 3796 9153 3800 9154 3803 9141 3802 9138
      3807 9126 3801 9122 3800 9130 3796 9135


$$

Gosselin
1 follow-up statement
612 
WGUS83 KLSX 211501
FLSLSX

Flood Statement
National Weather Service St Louis MO
1001 AM CDT Wed May 21 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Meramec River near Steelville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC055-211615-
/O.CAN.KLSX.FL.W.0038.000000T0000Z-250521T1501Z/
/SEEM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM CDT Wed May 21 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Meramec River near Steelville.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Wednesday the stage was 9.4 feet.
  - Forecast...The river is expected to rise to a crest of 11.6
    feet this afternoon.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Thu   Fri   Sat   Sun   Mon

Meramec River
  Steelville   12.0    9.4     8.6   4.9   3.7   3.1   2.8



&&

LAT...LON 3796 9153 3800 9154 3803 9141 3802 9138
      3807 9126 3801 9122 3800 9130 3796 9135


$$

Jaja

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 6:46 AM CDT, 2 hours 58 minutes earlier. Its key messages:

  • There is a chance for one more round of severe thunderstorms this afternoon into early evening primarily across parts of southeast and east central Missouri as well as southwest and south central Illinois.
  • Cooler and much less active weather is expected for the remainder of the forecast into early next week.
Area forecast discussion, May 20, 6:46 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
646 AM CDT Tue May 20 2025

.KEY MESSAGES...

- There is a chance for one more round of severe thunderstorms
  this afternoon into early evening primarily across parts of
  southeast and east central Missouri as well as southwest and
  south central Illinois.

- Cooler and much less active weather is expected for the
  remainder of the forecast into early next week.

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 305 AM CDT Tue May 20 2025

The long wave trough over the Great Plains is becoming negatively
tilted and will lift into the Upper Midwest today. The surface
low will move from eastern Kansas/Nebraska into Iowa by this
afternoon, and the associated cold front will sweep through
Missouri by late afternoon/early evening, and then through
Illinois by Midnight. Short range guidance builds instability back
up ahead of the front today, with MLCAPE as high as 2000-2200
J/Kg and 0-6km shear of 40- 50kts across east central and
southeast Missouri into southwest and south central Illinois.
Forecast soundings show a weak cap that erodes in some models but
stays firm in others. Convergence along the front still doesn't
look that strong, but several short range models develop
convection ahead of the front during the mid-late afternoon
primarily in Illinois. Hodographs do not show much curvature, but
the strength of the shear and instability suggest supercells will
be the initial convective mode. Straight hodographs will encourage
splits, so depending on the coverage there could be mergers and
upscale growth, however that may not occur until the storms have
exited our forecast area during the early evening.

Carney

&&

.LONG TERM...  (Wednesday through Monday)
Issued at 305 AM CDT Tue May 20 2025

The weather for Wednesday through next Monday looks much more benign
than what we've been experiencing for the past several days.  A high
amplitude pattern dominated by a long wave trough over eastern North
America and a ridge over much of the central and western portion of
the continent.  Medium range guidance keeps our forecast area in
northwest flow for most of the period.  At least two or three short
waves pass over the area, one Friday, and another two Saturday into
Sunday.  These waves force cyclogenesis over the Plains and turn the
low level flow back to the south across the Lower and Mid
Mississippi Valley producing moderate to strong low level moisture
convergence.  The deterministic GFS and ECMWF print out several
inches of precipitation across parts of Missouri into southern
Illinois.  However, the LREF and NBM focus more on southwest
Missouri into the Lower Mississippi Valley.  The 75th and 90th
percentiles do paint a broad swath of 2+ inch QPF along and south of
I-70 though, so there could be some water issues to deal with this
weekend.  The good news is that our forecast area stays on the cool
side of the surface boundary.  Very little instability will be
available, and while there may be thunderstorms at times, the storms
should not be severe.  Temperatures will run cool through the period
with highs mainly in the mid 60s to around 70 and lows in the mid
40s to low and mid 50s.

Carney

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 634 AM CDT Tue May 20 2025

An area of MVFR ceilings may affect parts of central and
northeast Missouri for a few hours this morning. Elsewhere
and otherwise, expect VFR flight conditions to prevail. There's a
chance that scattered thunderstorms will develop ahead of a cold
front this afternoon, mainly in eastern Missouri and
southwest/south central Illinois. These storms could be severe
with wind gusts to 50kts and hail in excess of 1 inch in diameter.
A tornado or two is also possible, though not likely. MVFR
ceilings may affect parts of northeast Missouri into west central
Illinois late tonight, but VFR conditions are expected for the
rest of the area.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 20, 4:55 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
455 AM CDT Tue May 20 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
455 AM CDT Tue May 20 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms today. A few thunderstorms could
be strong to severe during the afternoon and early evening. Large
hail and damaging winds are the primary threats. A tornado or two is
also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for thunderstorms late Friday through Monday
across parts of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Carney

In the hours before

Local storm report, May 20, 9:33 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
933 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Hail             2 WNW Hazelwood         38.79N 90.39W
05/19/2025  M1.50 Inch       St. Louis          MO   Public

            Via Facebook: 1.5 inch hail measured with
            ruler.

&&

LSJ
Local storm report, May 20, 9:36 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
936 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Tstm Wnd Dmg     6 WSW Belgrade          37.74N 90.94W
05/19/2025                   Washington         MO   Public

            Via Facebook: Numerous downed and damaged
            trees along and blocking Highway DD on the
            Washington/Iron County line. Report notes
            that this is the case for miles along this
            road.

&&

LSJ
Local storm report, May 20, 9:40 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
940 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Rain             1 S Florissant          38.79N 90.32W
05/20/2025  M3.75 Inch       St. Louis          MO   Public

            3.75 inches of rain beginning at about
            8:38pm 5/19 CDT and measured at 8:30am CDT
            5/20.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:53 PM CDTSevere Thunderstorm WarningLSXJefferson32 min
May 19, 8:00 PM CDTTornado WarningLSXJefferson24 min
May 19, 8:02 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau58 min
May 19, 8:33 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis42 min
May 19, 8:35 PM CDTSevere Thunderstorm WarningLSXWashington40 min
May 19, 8:42 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Osage63 min
May 19, 8:43 PM CDTTornado WarningLSXIron, Washington47 min
May 19, 8:55 PM CDTAreal Flood AdvisoryLSXAudrain, Lewis, Marion, Monroe, Ralls, Shelby6 hr
May 19, 9:28 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls47 min
May 19, 9:33 PM CDTTornado WarningLSXWashington42 min
May 19, 9:34 PM CDTTornado WarningLSXMarion38 min
May 19, 9:35 PM CDTTornado WarningLSXCrawford14 min
May 19, 10:01 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
May 19, 10:13 PM CDTTornado WarningLSXFranklin, Jefferson, Washington32 min
May 19, 10:17 PM CDTTornado WarningLSXWashington31 min
May 19, 10:26 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington49 min
May 19, 10:30 PM CDTTornado WarningLSXCrawford, Iron, Reynolds, Washington45 min
May 19, 10:43 PM CDTTornado WarningLSXJefferson, Washington32 min
May 19, 10:47 PM CDTTornado WarningLSXCrawford, Franklin, Gasconade, Washington43 min
May 19, 10:53 PM CDTSevere Thunderstorm WarningLSXPike68 min
May 19, 11:03 PM CDTTornado WarningLSXPike25 min
May 19, 11:07 PM CDTAreal Flood AdvisoryLSXMarion, Ralls4 hr
May 19, 11:07 PM CDTTornado WarningLSXFranklin, Iron, Saint Francois, Washington38 min
May 19, 11:10 PM CDTTornado WarningLSXJefferson, Saint Louis30 min
May 19, 11:33 PM CDTTornado WarningLSXJefferson, Sainte Genevieve, Saint Francois42 min
May 19, 11:39 PM CDTSevere Thunderstorm WarningLSXMadison47 min
May 19, 11:44 PM CDTTornado WarningLSXMadison36 min
May 20, 12:03 AM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Iron, Jefferson, Lincoln, Saint Charles and 6 more6 hr
May 20, 12:12 AM CDTTornado WarningLSXJefferson, Sainte Genevieve33 min
May 20, 1:53 AM CDTAreal Flood WarningLSXSaint Louis3 hr
May 20, 9:44 AM CDTRiver Flood WarningLSXCrawford, Washington35 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.